want to stop using rogaine 5%

Discussion in 'Rogaine (Minoxidil)' started by hathor, Feb 18, 2013.

  1. hathor

    hathor New Member

    hello all :)
    i was diagonised with androgenitic alopecia and i'm 19 years old :/
    my hair is thinning at the front top of my scalp, it wasn't so bad before i started rogaine, it was ok as long as i didn't part it in the middle.

    so, i have been using rogaine for 1 and 1/2 month now, but want to stop as it has caused me a lot of facial hair.

    if i stop using it will i shed a lot of hair?
    will my hair be back to the way it was before rogaine? or will it become worse?

    and if i stop should i just do it cold turkey, or stop gradually?
  2. hathor

    hathor New Member

    so i decided to stop using rogaine cold turkey.
    i just feel so repulsed by it because of that facial hair it gave me.

    i'm keeping my fingers crossed and hoping i don't shed a lot of hair.
    and waiting for that god awful facial hair to fall off or whatever. i just want my face back the way it was :(

    will update again in a week or so...
  3. GW07626

    GW07626 New Member

    Rogaine 5% worked for me although initially my error caused facial hair to grow

    I have been using Rogaine 5% for over a year and a half and I have had good results. My hair is more than twice as thick as it once was. I am also using spirolactone, but reduced the dosage, and stopped taking the birth control pills. I think my improvement is all due to Rogaine since for a year I was only on birthcontrol pills and it did nothing for my hair.

    First of all, I don't think anything happened hair-wise for several months. So, I am surprised that you developed facial hair almost immediately. I found it takes months for any hair to be noticeable and then it takes a really long time to grow. While Rogaine did give me facial hair, it was because of my applying it incorrectly.

    With Rogaine, when I first used it I was not as careful as I later realized I needed to be about not letting any of the Rogaine touch anything on my face or neck. I found that any place it accidentally touched grew hair! The fact that so much hair grew by accident where I did not want it sort of made me think it was a good sign for growing hair where I did want it to grow. I actually had to have my face waxed on the spots where hair grew--around my hairline, for example between my eyebrows and the scalp, sideburns.

    But once the facial hair was taken off and I was very careful about washing the Rogaine off my face and not letting the hair with Rogaine touch my face while I was still applying it to the next spots, further back spots, I never had the facial hair problem again--and it has been over a year since I started being more careful.

    So, I only think the Rogaine facial hair problem happens if it gets on those areas. It happened to me just from the hair I had just put the Rogaine on touching my face when it was probably still wet. Now I use hairclips to keep the newly treated hair off my face and I use a headband and I carefully wash my whole face. You are only supposed to put the Rogaine on your scalp, but inevitably it gets on more of the hair and it can transfer to your face if you are not very careful.

    By the way, I use the foam on the top of my head especially near the forehead and I use the liquid and do let it drip around and rub it into my scalp. It takes too long to put it on so carefully everywhere. As it is it takes me 15 to 20 minutes twice a day--too much upkeep for me to take any longer.

    I am wondering what will happen if I ever stop.

    Consider keeping with the Rogaine and just be very careful. Again, take hope from hair growing, even if it is only on your face to begin with.
  4. Kip

    Kip New Member

    Not sure how long you have been off of it cold turkey, but I would have recommended coming off gradually so it would not shock your system. When we lose hair many times it is due to a shock to our system, but this is something you can actually control. I would do every other night one week, ever two nights the next then so on and so on until is one night a week. I'm sorry that no one has replied to this but many times the no response is because we simply don't know the answer to this frustrating depressing overwhelming phenomenon of losing hair and the crappy treatments that are offered. I wish you the absolute best. :)
  5. GW07626

    GW07626 New Member

    I got facial hair but no hair loss from Rogaine

    Sorry, I was just trying to explain that when I was incorrectly applying Rogaine the first place I got hair was my face, but later when I applied it more carefully and washed very very carefully my whole face and neck, later my head hair slowly started to come in (and I never got the facial hair again in over one year).

    Also, for a long time, my new head hair was short and flying away and I had to be careful to smooth it down. The rest of my hair is long and with the slightest wave, so the short hairs did tend to just go straight up or out and even now close to a year and a half later of using Rogaine, my new hair is probably at most chin length. But my parts look normal and it is a huge improvement.

    Nothing else worked for me, so I wouldn't suggest giving up so fast on Rogaine because of facial hair. Someday, I hope to be able to discontinue using it or at least using it only once a day instead of twice a day, as the instructions tell one to do.

    Also, rather than giving up on 5% Rogaine, why not try the women's strength, 3%? I think it has less risk of giving you facial hair. But, I was so desperate to help my hair that when my dermotologist suggested the 5% and my endocrinologist did not object to my using 5%, I used the 5% and I am glad I did.

    What else are you going to use? I wouldn't just do nothing. My doctor went slow at first and only prescribed birth control pills for the first year and had me taking all sorts of vitamins, and it didn't do one thing. Then after the whole year, when I got back from college, I went to the doctors and started using both Spiro and the Rogaine, in addition to the birth control pills. Then after a year, I discontinued the birth control pills and I am discontinuing the Spiro and eventually may only use the Rogaine--all under my doctors' care.